Thunderstorm Wind, Banner
- When
- June 5, 12:10 AM MST
- Where
- Banner County, 14 mi WSW of Harrisburg
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.467, -104.000
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 1:23 PM MST, 10 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT SUN JUN 4 2006 .SHORT TERM...CONVECTION SLOWLY FORMING AT 19Z OVER AND NEAR THE LARAMIE RANGE AND THE SNOWY RANGE. CAP WAS JUST RECENTLY BROKEN OVER SOUTHEAST WYOMING. SURFACE FORCING...STEEPENING LAPSE RATES AND A WEAK SHORTWAVE TROUGH MOVING OVER THE CWA SHOULD BE ENOUGH TO KEEP THE ACTIVITY DEVELOPING AND MOVING EAST. WITH SURFACE DEW POINTS IN THE 40S THERE WILL ALSO BE ENOUGH LOW LEVEL MOISTURE FOR SOME OF THE STORMS TO BECOME STRONG WITH SMALL HAIL AND OUTFLOW WIND GUSTS. BY 06Z MOST OF THE ACTIVITY SHOULD HAVE ENDED OR MOVED OUT OF THE CWA AS THE SHORTWAVE TROUGH AT 250MB MOVES EAST OF THE CWA. THE CURRENT SURFACE BOUNDARY ALONG THE LARAMIE RANGE WILL ALSO MOVE EAST TONIGHT AS A SURFACE TROUGH. WEST WINDS BEHIND THAT FEATURE WILL HELP KEEP TEMPERATURES ON THE WARM SIDE TONIGHT. HEIGHTS ALOFT RISE OVER THE CWA ON MONDAY. A SHORTWAVE TROUGH WILL MOVE OVER THE RIDGE TONIGHT WELL TO THE NORTH OF THE CWA. THAT FEATURE WILL PUSH AN ASSOCIATED COLD FRONT AT LEAST INTO THE NORTH PART OF THE CWA MONDAY AFTERNOON. ATMOSPHERE SHOULD BE MORE STABLE FOR MONDAY WITRH THE WARMER READINGS ALOFT AND LOWER SURFACE DEW POINTS. MOST OF THE STORMS FOR MONDAY AFTERNOON SHOULD BE OVER AND NEAR THE SNOWY AND LARAMIE RANGES IN THE AREA WITH DEEPER MOISTURE AND STEEPER LAPSE RATES. TEMPERATURES WILL ALSO BE WARMER OVER THE CWA ON MONDAY. .LONG TERM...MON NIGHT THROUGH SUNDAY. A BROAD UPPER RIDGE WILL REMAIN OVER THE AREA TUE AND WED. BY WED NIGHT THE RIDGE AXIS IS FAR ENOUGH EAST THAT THE FLOW ALOFT OVER THE FORECAST AREA WILL BECOME SOUTHWESTERLY. UPPER FLOW WILL CONTINUE FROM THE SOUTHWEST THU AND FRI BEFORE BECOMING MORE ZONAL SATURDAY AND SUN AS THE FLOW LOSES AMPLIFICATION AND BECOMES BASICALLY ZONAL ACROSS MUCH OF THE UNITED STATES. NO SIGNIFICANT SURFACE FRONTS ARE PROGGED TO IMPACT THE AREA SO TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH NEXT WEEKEND... ALTHOUGH TEMPS SHOULD MODERATE SOMEWHAT FROM FRI ONWARD AS THE UPPER RIDGE FLATTENS OUT AND HEIGHTS CORRESPONDINGLY LOWER. WILL INCLUDE A SMALL CHANCE OF PRIMARILY AFTERNOON/EVENING THUNDERSTORMS EVERY DAY BUT SUN...AS CONVECTIVE PROCESSES SHOULD DOMINATE GIVEN THE LACK OF SIGNIFICANT SURFACE OR UPPER FEATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT SUN JUN 4 2006 NEZ001>003-019>021-054-055-051630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1021 AM MDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL MOVE INTO THE WESTERN NEBRASKA PANHANDLE FROM THE WEST BY THE LATE AFTERNOON OR EARLY EVENING. THE ATMOSPHERE WILL BE FAIRLY MOIST AND UNSTABLE AND WITH FAVORABLE WIND SHEAR...HAIL AND GUSTY OUTFLOW WINDS SHOULD RESULT. THE ACTIVITY WILL MOVE TO THE EAST OR SOUTHEAST AT 20 MPH THROUGH THE EVENING HOURS. THE HAIL SIZE COULD BE UP TO AN INCH...ESPECIALLY OVER THE SOUTHERN PANHANDLE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL CONTINUE ACROSS THE SOUTHERN PANHANDLE OF NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING. WYZ059-060-063>070-051630- CONVERSE-NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1021 AM MDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER AND NEAR THE SNOWY AND LARAMIE RANGES BY MID AFTERNOON. THE ATMOSPHERE WILL BE FAIRLY MOIST AND UNSTABLE WITH THE TRIGGERS BEING DAYTIME HEATING...SURFACE CONVERGENCE AND A WEAK UPPER LEVEL DISTURBANCE MOVING OVER THE REGION. WITH FAVORABLE WIND SHEAR...HAIL AND GUSTY OUTFLOW WINDS SHOULD RESULT. THE ACTIVITY WILL MOVE TO THE EAST OR SOUTHEAST AT 20 MPH THROUGH THE EARLY EVENING HOURS. THE HAIL SIZE COULD BE UP TO AN INCH...ESPECIALLY OVER LARAMIE COUNTY AND THE SOUTHERN PARTS OF PLATTE AND GOSHEN COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHEAST WYOMING THIS AFTERNOON AND EARLY EVENING. WYZ061-062-051630- SOUTHWEST CARBON-NORTH CARBON- 1021 AM MDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON THUNDERSTORMS WILL BE OVER THE LOWER ELEVATIONS OF CARBON COUNTY. THE MAIN THREAT FROM THE ACTIVITY WILL BE WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY. THERE WILL BE HIGH WILDFIRE DANGER DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 3 N ALBIN 41.46N 104.10W
06/04/2006 E0.50 INCH LARAMIE WY TRAINED SPOTTER
1002 PM HAIL 6 NE ALBIN 41.48N 104.02W
06/04/2006 E0.25 INCH BANNER NE TRAINED SPOTTER
&&
JLHThe Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 07:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518308.